Alert archive / New York / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 70, NWS New York, NY

July 25, 2010Suffolk County, New York

NWS New York, NY issued this severe thunderstorm warning at Jul 25, 2010, 3:18 PM EDT for Suffolk County, New York. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 25, 2010, 3:18 PM EDT (19:18 UTC)
Expired
Jul 25, 2010, 4:00 PM EDT
In force
42 min
Issued by
NWS New York, NY
Area
Storm-based polygon

County Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 17 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.3 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2010-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2010-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
-339 J/kg
Mixed-layer LCL
1287 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:02 PM EDT, 16 minutes earlier.

Area forecast discussion, Jul 25, 3:02 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
302 PM EDT SUN JUL 25 2010

.SYNOPSIS...
A COLD FRONT MOVES EAST THIS EVENING...THEN HIGH PRESSURE BUILDS
INTO THE REGION FOR MUCH OF THE NEW WEEK. UNSETTLED WEATHER
RETURNS LATE IN THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
COLD FRONT CONTINUES TO WORK THROUGH THE REGION. SHOWERS AND
THUNDERSTORMS CURRENTLY IMPACTING WESTERN ZONES...AND WILL TRACK
EAST THROUGH THE LATE AFTERNOON/EARLY EVENING HOURS. WITH STORMS
DEVELOPING ACROSS CT...LOOKING LIKE EARLIER MODELS OF THE HRRR IS
BEGINNING TO VERIFY.

THE STRONGEST OF THE THUNDERSTORMS WILL MOVE THROUGH THE REGION LATE
THIS AFTERNOON...PRODUCING HEAVY RAIN AND DAMAGING WINDS. THE
STRONGEST OF THE STORMS SHOULD BE OVER BETWEEN 7 PM AND 8 PM.

SEVERE THUNDERSTORM WATCH UP FOR NJ THROUGH 7 PM. WILL CARRY CAT
POPS FOR A COUPLE OF HOURS THROUGH THE EVENING HOURS...TAPERING DOWN
TO CHANCE POPS OUT EAST. AFTER 8 PM...MOST OF THE PRECIP SHOULD BE
SOUTH OF THE REGION AND TAPERING OFF.

WITH CLOUDS/RAIN ON THE DOORSTEP OF NYC...TEMPS SHOULD DROP INTO
THE 80S OVER THE NEXT HOUR OR SO. THE HEAT INDEX HAS FALLEN BELOW
95...SO WILL GO AHEAD AND CANCEL THE HEAT ADVISORY WITH THE
AFTERNOON FORECAST PACKAGE.

WINDS SHIFT NORTH THIS EVENING AS HIGH PRES BEGINS TO BUILD INTO THE
REGION BEHIND THE FRONT. SKIES WILL RAPIDLY CLEAR OUT AND DRYER AIR
WILL BUILD SOUTH.

OVERNIGHT LOWS WILL DROP TO AROUND 70 IN/AROUND NYC...AND INTO THE
MID TO UPPER 60S ELSEWHERE. THE LOWER HUDSON VALLEY WILL DROP INTO
THE UPPER 50S TO LOWER 60S.

THERE IS A MODERATE RISK OF RIP CURRENTS THROUGH EARLY THIS
EVENING.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/...
HIGH PRES BUILDS OVER THE GREAT LAKES ON MON...AND NORTHERLY WINDS
USHER A SOMEWHAT COOLER BUT MUCH DRYER AIRMASS INTO THE REGION.
SFC DEWPOINTS WILL DROP FROM THE UPPER 60S TO LOWER AND MIDDLE 50S
ON MON.

THE HIGH BUILDS OVER THE AREA ON TUE BEFORE DEPARTING ON WED.
WITH THE HIGH OFFSHORE...HUMIDITY LEVELS WILL BEGIN TO CREEP BACK
UP AS RETURN FLOW DEVELOPS.

HIGHS WILL GENERALLY TOP OFF IN THE UPPER 80S TO LOWER 90S WITH
THE WARMEST TEMPS ACROSS NYC/NE NJ AND SLIGHTLY COOLER TEMPS AT
THE COAST.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
STARTING OUT THE LONG TERM...FOR WEDNESDAY NIGHT...COLD FRONT TO
OUR WEST WILL BE APPROACHING. OFFSHORE HIGH WILL CONTINUE TO DRAW
IN A MORE HUMID AIRMASS. THERE WILL BE A CHANCE OF SHOWERS AND
THUNDERSTORMS AS HEIGHTS FALL WITH AN UPPER LEVEL TROUGH MOVING
INTO THE NORTHEAST.

THE TROUGH WILL HELP MOVE THE COLD FRONT ACROSS THE AREA ON
THURSDAY. THERE WILL BE A CONTINUED CHANCE OF SHOWERS AND
THUNDERSTORMS...WITH CONTINUED HEIGHT FALLS AS TROUGH MOVES
THROUGH ALONG WITH THE COLD FRONT. THIS WILL ALLOW FOR INCREASED
SHEAR AND WITH ENOUGH SURFACE INSTABILITY...CONVECTION COULD GET
ORGANIZED.

DRY WEATHER RETURNS FRIDAY THROUGH THE NEXT WEEKEND WITH HIGH
PRESSURE BUILDING IN FROM THE GREAT LAKES WITH NW FLOW ALOFT. BY
SUNDAY...HIGH WILL BE SHIFTING OFFSHORE AND FLOW ALOFT WILL BE
TURNING MORE ZONAL. THEREFORE...NEAR NORMAL TEMPS CAN BE EXPECTED
WITH GRADUALLY MORE HUMID CONDITIONS BY SUNDAY.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
GENERALLY VFR CONDITIONS.

A COLD FRONT WILL APPROACH THIS AFTERNOON AND PASS THROUGH THIS
EVENING. THIS WILL RESULT IN 2-3 HOUR PERIOD OF SHOWERS AND
THUNDERSTORMS...GENERALLY BETWEEN 18Z AND 22Z. SOME SHOWERS AND
STORMS MAY PRODUCE SUB-VFR CONDITIONS...HOWEVER IT SHOULD NOT LAST
VERY LONG.

BEHIND THE FRONT...HIGH PRESSURE WILL BUILD INTO THE REGION WITH
VFR CONDITIONS THROUGH THE END OF THE TAF PERIOD.

WINDS WILL START OFF FROM THE WEST-NORTHWEST AND BECOME MORE
WESTERLY THIS EVENING. ONCE THE FRONT PASSES THROUGH WIND BECOME
MORE NORTHERLY AND MAY GUST FOR A FEW HOURS BEFORE SUBSIDING TO
LESS THAN 10 KT AFTER MIDNIGHT. WINDS ON MONDAY WILL INCREASE AND
BECOME MORE WESTERLY

OUTLOOK FOR 12Z MON THROUGH THU...
MON AFTERNOON...VFR WITH GUSTY W-NW WINDS.
MON NIGHT-WED MORNING...VFR.
WED AFTERNOON/NIGHT...CHANCE OF SUB-VFR IN SHOWERS/TSTMS.
THU...VFR.

&&

.MARINE...
COLD FRONT MOVES THROUGH THE WATERS THIS EVENING...AND NW FLOW
WILL INCREASE TO AROUND 15 KT WITH 20 KT GUSTS POSSIBLE...
ESPECIALLY ON THE OCEAN WATERS. THINK GUSTS SHOULD REMAIN BELOW
SCA CRITERIA. SEAS AROUND 4 FT ON THE OCEAN AND SHOULD REMAIN JUST
BELOW SCA CRITERIA AS WELL.

WINDS DIMINISH ON MON. WITH HIGH PRES OVER THE AREA FOR THE START
OF THE NEW WEEK...TRANQUIL CONDITIONS WILL BE IN PLACE THROUGH THE
MIDDLE OF THE WEEK. A COLD FRONT MOVES THROUGH THE WATERS WED
NIGHT THROUGH THU. SEAS SHOULD BUILDS TO SCA CRITERIA ON THE OCEAN
DURING THAT TIME.

&&

.HYDROLOGY...
SCATTERED AFTERNOON/EVENING CONVECTION COULD RESULT IN LOCALLY
HEAVY RAINFALL WITH 1+ INCH RAINFALL POSSIBLE. OTHERWISE...AREAL
QPF WILL GENERALLY BE AROUND 1/4 TO 1/2 INCH.

DRY WEATHER THEN IN PLACE THROUGH THE MIDDLE OF THE WEEK.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...MPS
NEAR TERM...MPS
SHORT TERM...MPS
LONG TERM...JM
AVIATION...BC/PW
MARINE...MPS
HYDROLOGY...MPS
Hazardous weather outlook, Jul 25, 3:16 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
316 PM EDT SUN JUL 25 2010

NYZ072>074-261000-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
316 PM EDT SUN JUL 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-076-261000-
KINGS (BROOKLYN)-QUEENS-
316 PM EDT SUN JUL 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS AT OCEAN FACING BEACHES
THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ077-080-081-261000-
NASSAU-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
316 PM EDT SUN JUL 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS AT OCEAN FACING BEACHES
THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NYZ067>071-078-079-261000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-
316 PM EDT SUN JUL 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ002>006-011-261000-
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-
316 PM EDT SUN JUL 25 2010

...SEVERE THUNDERSTORM WATCH 534 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-261000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
316 PM EDT SUN JUL 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jul 25, 1:13 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
113 PM EDT SUN JUL 25 2010

NYZ067-068-251815-
ORANGE-PUTNAM-
113 PM EDT SUN JUL 25 2010

...SHOWERS AND EMBEDDED THUNDERSTORMS WILL IMPACT ORANGE AND PUTNAM
COUNTIES...

AT 112 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LARGE AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS MOVING ACROSS
NORTHEAST PENNSYLVANIA TOWARD ORANGE COUNTY. THIS COMPLEX IS MOVING
EAST AT 40 MPH AND WILL TRACK ACROSS ORANGE COUNTY INITIALLY...AND
INTO PUTNAM COUNTY AFTER 2 PM.

EXPECT MODERATE TO HEAVY RAINFALL...OCCASIONAL LIGHTNING...AND
POSSIBLE WIND GUSTS OF 30 TO 40 MPH WITH THIS ACTIVITY.

LAT...LON 4150 7470 4151 7448 4160 7438 4164 7427
      4161 7424 4159 7414 4162 7413 4162 7410
      4159 7405 4159 7396 4151 7399 4145 7398
      4150 7392 4153 7359 4122 7438 4122 7443
      4134 7469 4143 7476 4145 7476

PW
Special weather statement, Jul 25, 2:02 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
202 PM EDT SUN JUL 25 2010

NJZ002>004-NYZ069-251900-
BERGEN-EASTERN PASSAIC-ROCKLAND-WESTERN PASSAIC-
202 PM EDT SUN JUL 25 2010

...STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BERGEN...PASSAIC AND
ROCKLAND COUNTIES...

AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER EASTERN SUSSEX COUNTY MOVING SOUTHEAST AT
20 MPH.

HEAVY RAIN AND GUSTY WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4119 7438 4114 7425 4117 7420 4112 7399
      4089 7410 4087 7423 4089 7428 4092 7429
      4097 7428 4099 7431 4101 7443 4104 7444
      4104 7447 4102 7448 4103 7450 4108 7451

PW
Special weather statement, Jul 25, 2:20 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
220 PM EDT SUN JUL 25 2010

NJZ002>006-011-NYZ069-071>076-251915-
BERGEN-BRONX-EASTERN PASSAIC-ESSEX-HUDSON-KINGS (BROOKLYN)-NEW YORK
(MANHATTAN)-QUEENS-RICHMOND (STATEN IS.)-ROCKLAND-SOUTHERN
WESTCHESTER-UNION-WESTERN PASSAIC-
220 PM EDT SUN JUL 25 2010

...THUNDERSTORMS WILL IMPACT NORTHEAST NEW JERSEY...THE FIVE
BOROUGHS OF NEW YORK CITY...ROCKLAND...AND SOUTHERN WESTCHESTER
COUNTIES THROUGH 330 PM...

AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS NEAR KINNELON...OR 5 MILES SOUTH OF WEST
MILFORD...MOVING SOUTHEAST AT 40 TO 45 MPH.

WINDS 40 TO POSSIBLY 50 MPH ARE EXPECTED WITH THIS STORM. IN
ADDITION...VERY HEAVY RAIN WITH RAINFALL RATES OF UP TO AN INCH
PER HOUR WILL OCCUR WITH THIS STORM. THIS COULD CAUSE PONDING OF
WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4053 7424 4059 7421 4059 7437 4065 7444
      4086 7432 4090 7434 4090 7428 4098 7430
      4102 7444 4124 7409 4113 7390 4100 7390
      4107 7378 4099 7364 4088 7377 4058 7400
      4070 7401 4067 7407 4059 7405 4051 7420

PW
Special weather statement, Jul 25, 2:41 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
241 PM EDT SUN JUL 25 2010

CTZ005-009-NYZ069>071-251930-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-ROCKLAND-SOUTHERN
FAIRFIELD-SOUTHERN WESTCHESTER-
241 PM EDT SUN JUL 25 2010

...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD...ROCKLAND AND
WESTCHESTER COUNTIES...

AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ORANGEBURG...OR NEAR TAPPAN...AND MOVING
EAST AT 40 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY
HEAVY RAIN WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...IS
OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LAT...LON 4123 7405 4134 7343 4112 7327 4110 7335
      4106 7341 4105 7345 4104 7347 4104 7349
      4102 7352 4102 7354 4101 7355 4097 7390
      4100 7390 4101 7394

PW
Local storm report, Jul 25, 3:17 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
317 PM EDT SUN JUL 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND GST     GARFIELD                40.88N 74.11W
07/25/2010  E56 MPH          BERGEN             NJ   TRAINED SPOTTER

&&

MS

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 10:42 PM EDTSpecial Weather StatementOKXOrange, Putnam63 min
Jul 24, 11:48 PM EDTSpecial Weather StatementOKXPutnam, Rockland, Westchester57 min
Jul 25, 12:22 AM EDTSevere Thunderstorm WarningOKXWestchester38 min
Jul 25, 12:27 AM EDTSpecial Marine WarningOKX44 min
Jul 25, 12:41 AM EDTSpecial Marine WarningOKX64 min
Jul 25, 1:24 AM EDTSpecial Weather StatementOKXNassau66 min
Jul 25, 1:25 AM EDTSpecial Marine WarningOKX24 min
Jul 25, 1:36 AM EDTSpecial Marine WarningOKX54 min
Jul 25, 1:13 PM EDTSpecial Weather StatementOKXOrange62 min
Jul 25, 2:20 PM EDTSpecial Weather StatementOKXBronx, New York, Richmond, Rockland55 min
Jul 25, 2:41 PM EDTSpecial Weather StatementOKXWestchester49 min
Jul 25, 2:46 PM EDTSevere Thunderstorm WarningOKXBronx, New York, Rockland, Westchester34 min
Jul 25, 2:52 PM EDTSpecial Marine WarningOKX38 min
Jul 25, 3:01 PM EDTSevere Thunderstorm WarningOKXBronx, Nassau, Queens, Suffolk44 min
Jul 25, 3:30 PM EDTSpecial Marine WarningOKX45 min
Jul 25, 3:36 PM EDTSpecial Marine WarningOKX39 min
Jul 25, 3:40 PM EDTTornado WarningOKXSuffolk35 min
Jul 25, 3:56 PM EDTSpecial Weather StatementOKXSuffolk49 min
Jul 25, 4:02 PM EDTSpecial Marine WarningOKX43 min
Jul 25, 4:21 PM EDTSpecial Marine WarningOKX23 min
Jul 25, 12:56 AM EDTSpecial Weather StatementOKX64 min
Jul 25, 1:02 AM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region13 min
Jul 25, 2:08 AM EDTSpecial Weather StatementOKX37 min
Jul 25, 2:02 PM EDTSpecial Weather StatementOKXBergen, Passaic58 min
Jul 25, 2:48 PM EDTAreal Flood AdvisoryOKXBergen, Essex, Passaic57 min

Nearby

Severe Thunderstorm Warnings in New York, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.